Alert archive / Wisconsin / River Flood Warnings in 2014

River Flood Warning 15, NWS Green Bay, WI

June 19, 2014Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Jun 19, 2014, 1:14 AM CDT for Wood County, Wisconsin. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Jun 19, 2014, 1:14 AM CDT (06:14 UTC)
Expired
Jun 20, 2014, 5:00 AM CDT
In force
28 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 102 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

382 
WGUS43 KGRB 190614
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
114 AM CDT THU JUN 19 2014

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-192114-
/O.NEW.KGRB.FL.W.0015.140619T0614Z-140620T1000Z/
/BBCW3.1.ER.140619T0412Z.140619T1200Z.140619T1600Z.UU/
114 AM CDT THU JUN 19 2014

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YELLOW RIVER AT BABCOCK.
* UNTIL LATE TONIGHT.
* AT 12:30 AM THURSDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS EVENING.
* AT 14.0 FEET...WIDESPREAD FLOODING IS OCCURRING IN WOODED LOWLAND 
  AND AGRICULTURAL AREAS.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
1 follow-up statement
661 
WGUS83 KGRB 191231
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
731 AM CDT THU JUN 19 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A FLOODED AREA...TURN AROUND AND FIND AN ALTERNATE 
ROUTE.  TURN AROUND...DO NOT DROWN.

&&

WIC141-191301-
/O.CAN.KGRB.FL.W.0015.000000T0000Z-140620T1000Z/
/BBCW3.1.ER.140619T0412Z.140619T0630Z.140619T1011Z.UU/
731 AM CDT THU JUN 19 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW RIVER AT BABCOCK.
* AT  6:30 AM THURSDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FELL BELOW FLOOD STAGE AT  5:11 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.2 FEET BY TOMORROW 
  MORNING.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY 
  TO AGRICULTURAL...WOODED AND MARSH LAND.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 18, 9:07 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Jun 18, 9:07 PM CDT, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
907 PM CDT WED JUN 18 2014

UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 234 PM CDT WED JUN 18 2014

THE LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW THE
REMNANTS OF AN MCV MOVING EAST ACROSS NORTHEAST WISCONSIN EARLY THIS
AFTERNOON.  MOST OF THE RAIN HAS EXITED THE REGION EXCEPT FOR A FEW
SPOTTY SHOWERS OVER EAST-CENTRAL WISCONSIN.  CONVECTIVE OUTFLOW
BOUNDARY HAS SHIFTED SOUTH INTO CENTRAL ILLINOIS AND CENTRAL
IOWA...BUT A BAND OF CLOUDS FROM SOUTHERN WISCONSIN TO CENTRAL
MINNESOTA MARKS WHERE THE 850MB FRONT IS LOCATED.  AREAS IN
PROXIMITY OF THESE BOUNDARIES ARE MOSTLY DRY DUE TO STRONG CAPPING
OVERHEAD.  FORECAST CONCERNS REVOLVE AROUND THE POSSIBILITY OF
RENEWED STORM DEVELOPMENT TONIGHT AND TOMORROW.

TONIGHT...MCV OVER EASTERN WISCONSIN WILL BE EXITING TO THE EAST
EARLY IN THE EVENING.  REMNANT 850MB BOUNDARY WILL HANG BACK
HOWEVER...FROM EAST-CENTRAL OR SOUTHEAST WISCONSIN TO CENTRAL
MINNESOTA BUT WILL PIVOT A BIT AS THE WESTERN END BENDS NORTHWARD.
WILL HAVE WEAK LIFT ALONG THE FRONT THROUGH THE EVENING IN THE FORM
OF ISENTROPIC ASCENT AND MID-LEVEL FGEN.  MODELS ARE QUITE DRY THIS
EVENING OVER CENTRAL WISCONSIN WHICH IS THE PART OF THE FORECAST
AREA THAT WILL BE CLOSEST TO THE BOUNDARY.  BUT THE CLOSE PROXIMITY
OF THE FRONT TO CENTRAL WISCONSIN WILL KEEP A LOW CHANCE OF SHOWERS
AND STORMS IN THE FORECAST FOR THE EVENING.  AS HEIGHT FALLS ACROSS THE
NORTHERN PLAINS CAUSE THE WESTERN PART OF THE FRONT TO LIFT
NORTHWARD...CHANCES OF SHOWERS AND STORMS WILL SPREAD NORTHEAST A
BIT OVERNIGHT.  BUT UNLIKE THE LAST COUPLE NIGHTS...WILL NOT HAVE
ANY UPPER LEVEL SUPPORT AND CANNOT FIND HARDLY ANY INSTABILITY.  SO
AM NOT THINKING A REPEAT OF LAST NIGHTS WIDESPREAD HEAVY RAIN WILL
OCCUR...BUT MORE IN THE WAY OF ISOLD TO SCT SHOWERS AND STORMS.
NORTHEAST WISCONSIN MAY REMAIN DRY THROUGH THE NIGHT WHERE NORTHEAST
WINDS WILL BE FUNNELING STABLE AIR INTO THIS PART OF THE STATE.
LOWS RANGING FROM THE MIDDLE 50S NORTHEAST TO THE MIDDLE 60S
SOUTHWEST.

THURSDAY...A LARGE CLOSED UPPER LOW WILL SHIFT EAST ACROSS THE
NORTHWEST GREAT PLAINS...WHICH WILL HELP PUSH THE 850MB FRONT INTO
NORTHEAST WISCONSIN.  WILL CONTINUE TO HAVE WEAK FORCING ALONG THE
FRONT ALONG WITH PWATS UPWARDS OF 1.75 INCHES.  WITH SUFFICIENT
DAYTIME HEATING...A 79/65 PARCEL WILL YIELD NEARLY 1000 J/KG OF ML
CAPE NEAR WISCONSIN RAPIDS.  0-6KM BULK SHEARS ARE ONLY AROUND 25
KTS...AND WITH QUESTION MARKS ABOUT THE AMOUNT OF HEATING AND DEGREE
OF FORCING...THINK A SEVERE THREAT IS RATHER MARGINAL.  SPC KEEPS
THE SLIGHT RISK OF SEVERE WEATHER OVER FAR SW WISCONSIN
TOMORROW...AND THIS LOOKS GOOD.  BEING NEAR THE MID-LEVEL RIDGE
AXIS...ANY STORMS WILL BE SLOW MOVING AND COULD DROP QUICK HALF INCH
TO INCH OF RAINFALL.  BUT AM ANTICIPATING COVERAGE TO BE ONLY SCT IN
NATURE DUE TO THE WEAK FORCING. WILL HAVE THE HIGHEST CHANCES OF
PRECIP OVER CENTRAL WISCONSIN DURING THE AFTERNOON.  HIGH TEMPS
RANGING FROM THE MIDDLE 70S TO LOW 80S.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 234 PM CDT WED JUN 18 2014

OVERALL UPPER-LEVEL FLOW OVER THE WESTERN GREAT LAKES WILL BECOME
BRIEFLY MORE ZONAL LATE IN THE WORK WEEK AS UPPER-LOW NEAR LAKE
WINNEPEG HEADS EAST ACROSS SOUTHERN CANADA AND UNDERCUTS RIDGE.
UNFORTUNATELY...WEAK IMPULSES EMBEDDED WITHIN THE ZONAL FLOW WILL
CONTINUE TO PROVIDE OPPORTUNITIES FOR BOUTS OF PRECIPITATION INTO
THE WEEKEND. UNLIKELY MODEL GUIDANCE WILL HAVE A VERY GOOD HANDLE
ON THESE WEAK IMPULSES THUS FORECAST CONFIDENCE HEADING INTO THE
WEEKEND IS LOW. EVENTUALLY PATTERN AMPLIFIES AGAIN OVER THE
NORTHERN CONUS AS UPPER-LEVEL RIDGE AXIS TRIES TO BECOME RE-
ESTABLISHED FURTHER WEST OVER CENTRAL CANADA WITH DOWNSTREAM
TROUGH DIGGING SOUTHWARD OVER THE WESTERN GREAT LAKES DURING THE
FIRST HALF OF NEXT WEEK. LATEST GUIDANCE ALSO SUGGESTS SOME
POTENTIAL FOR WEAK DISTURBANCES TO UNDERCUT CANADIAN RIDGE AS THEY
MOVE ACROSS THE NORTHERN PLAINS TOWARD THE WESTERN GREAT LAKES.
BOTTOM LINE IS THAT UNSETTLED WEATTHER PATTERN WILL LIKELY PERSIST
INTO THE MIDDLE OF NEXT WEEK WITH ABOVE NORMAL PRECIPTATION.

THURSDAY NIGHT INTO FRIDAY APPEARS TO BE THE MOST ACTIVE PERIOD
IN THE EXTENDED PORTION OF THE FORECAST AS FAIRLY ROBUST
SHORTWAVE TROUGH WEST OF LAKE WINNEPEG EJECTS DISTURBANCES EASTWARD
TOWARD THE AREA. THESE IMPULSES WILL PROVIDE MORE ORGANIZED LARGE-
SCALE ASCENT THAT WILL ACT IN CONCERT WITH A FRONTAL BOUNDARY THAT
WILL REMAIN JUST SOUTHWEST OF THE FORECAST AREA. RATHER POTENT
DISTURBANCE IS FORECAST TO SWING NORTHEAST TOWARD THE UPPER
MISSISSIPPI VALLEY THURSDAY EVENING. STILL MUCH UNCERTAINTY AS TO
HOW CONVECTION WILL EVOLVE THURSDAY NIGHT ALONG THE MISSISSIPPI
RIVER VALLEY. CONSENSUS OF MODEL GUIDANCE SEEMS TO SUGGEST TWO AREAS
OF FOCUS FOR CONVECTION EARLY THURSDAY EVENING...ONE ALONG THE
WARM FRONT AND GREATER INSTABILITY OVER NORTHEAST IOWA AND
SOUTHWEST WISCONSIN...AND THE OTHER CLOSER TO THE STRONGER UPPER-
LEVEL DYNAMICS OVER CENTRAL MINNESOTA. ALL MODELS SUGGEST
CONVECTIVE ACTIVITY WILL LIKELY CONSOLIDATE OVER THE FORECAST
AREA OVERNIGHT THURSDAY THEN PUSH EAST ACROSS THE AREA FRIDAY
MORNING. STILL COPIOUS MOISTURE IN PLACE OVER THE FORECAST
AREA...THUS ANOTHER BOUT OF FAIRLY SUBSTANTIAL RAINFALL SEEMS TO
BE A GOOD BET. HOWEVER...DEEP LAYER SHEAR DOES NOT APPEAR TO BE
VERY SUPPORTIVE OF WIDESPREAD SEVERE CONVECTION OVER THE FORECAST
AREA THURSDAY NIGHT WITH SHEAR MORE FAVORABLE UPSTREAM OVER IOWA
AND SOUTHERN MINNESOTA AND PERHAPS INTO SOUTHWEST WISCONSIN.

ALTHOUGH THERE COULD BE A BREAK IN THE PRECIPITATION FRIDAY
AFTERNOON...BULK OF MODEL GUIDANCE SUGGESTS ANOTHER IMPULSE TO
EJECT EASTWARD ACROSS THE WESTERN GREAT LAKES SOMETIME FRIDAY
NIGHT INTO SATURDAY. HOWEVER WAY TOO MUCH DISCREPANCY IN THE
GUIDANCE TO TRY AND NAIL DOWN LOCATION AND TIMING...SO WILL BE
FORCED TO MAINTAIN BROAD BRUSH CHANCE POPS OVER THE ENTIRE AREA
FRIDAY NIGHT RIGHT ON THROUGH THE WEEKEND.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 907 PM CDT WED JUN 18 2014

MAINLY VFR CONDITIONS EXPECTED ACROSS THE AREA TONIGHT
WITH A FEW IMPORTANT EXCEPTIONS. THERE ARE LOW CLOUDS WITH
CEILINGS BETWEEN 300 AND 900 FEET OVER LAKE MICHIGAN WHICH MAY
COME INLAND TO MANITOWOC AND STURGEON BAY AT TIMES. IN
ADDITION...MOIST EASTERLY WINDS FLOWING WEST INTO HIGHER TERRAIN
IN CENTRAL AND NORTHCENTRAL WISCONSIN MAY PRODUCE BROKEN CLOUDS
BETWEEN 2500 AND 3500 FEET.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......ESB
AVIATION.......RDM
Hazardous weather outlook, Jun 18, 2:55 PM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
255 PM CDT WED JUN 18 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-192000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
255 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE POSSIBLE MAINLY OVER CENTRAL AND NORTH-CENTRAL
WISCONSIN LATE THIS EVENING AND OVERNIGHT. THOUGH SEVERE WEATHER
IS NOT EXPECTED...ANY STORMS COULD PRODUCE SMALL HAIL AND HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE INTO THE UPCOMING
WEEKEND. WHILE IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER
THREAT EACH DAY...HEAVY RAINS ARE POSSIBLE WITH THE STORMS
ESPECIALLY THURSDAY NIGHT INTO FRIDAY MORNING. THE RISK OF FLASH
FLOODING MAY INCREASE OVER TIME...ESPECIALLY IF SUBSEQUENT ROUNDS
OF STORMS REPEATEDLY MOVE OVER THE SAME LOCATION. A CHANCE FOR
MORE SHOWERS AND STORMS WILL LINGER INTO THE UPCOMING WEEKEND.

BE SURE TO CLOSELY MONITOR THE LATEST WEATHER FORECASTS FOR
UPDATED INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

LMZ521-522-541>543-192000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
255 PM CDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

AREAS OF FOG COULD POSE A HAZARD TO BOATERS ON THE LAKE AND
BAY. THE FOG IS EXPECTED TO BE THE MOST DENSE FROM STURGEON BAY TO
SHEBOYGAN THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

THUNDERSTORMS AND DENSE FOG WILL POSE A HAZARD TO BOATERS AT
TIMES THROUGH THE WEEKEND.

MPC/ESB

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:08 AM CDTMarine Dense Fog AdvisoryGRB12 hr
Jun 19, 5:58 AM CDTDense Fog AdvisoryGRBKewaunee, Manitowoc4 hr
Jun 19, 2:49 PM CDTFlash Flood WatchGRBPortage, Waushara, Wood7 hr

Nearby

River Flood Warnings in Wisconsin, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.